How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask JanelleRPA Your Own Question
JanelleRPA, Physician Assistant
Category: Health
Satisfied Customers: 322
Experience:  25 + years of experience in family practice, internal medicine and family planning
Type Your Health Question Here...
JanelleRPA is online now
A new question is answered every 9 seconds

endometriosis..depo provera injection every 3 months

Customer Question

I have endometriosis. I have the depo provera injection every 3 months for the past 10 years. I do not menstruate. I have all the symptoms of premenstrual dysphoric disorder. I''m presently taking a antidepressant. Is it possible to have PMDD when I dont get a period ?.
Submitted: 8 years ago.
Category: Health
Expert:  JanelleRPA replied 8 years ago.

Dear Indy,

Some women find that their PMS symptoms are worsened on depo provera, to the point that they meet the criteria for PMDD. However, depression can also be unrelated to depo provera. One thing to consider is a change to a non-hormonal birth control method. Your options would be an IUD, diaphragm, tubal ligation or vasectomy for your partner. Effexor has been found to be an effective treatment for PMDD but your dose may be subtherapeutic. I would advise you to discuss the pros and cons of a dose increase with the person who prescribes your Effexor. Here is a link which may be useful. It talks about adjunct and alternative treatments for PMDD:

I hope this guidance is helpful. Please feel welcome to write again if you have questions. Best wishes, JanelleRPAC

Related Health Questions